Alert archive / Missouri / Areal Flood Advisories in 2021
Areal Flood Advisory 85, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Aug 26, 2021, 9:34 PM CDT for Moniteau County, Missouri. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 9:34 PM CDT (02:34 UTC)
- Expired
- Aug 27, 2021, 12:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 155 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973
WGUS83 KLSX 270234
FLSLSX
Flood Advisory
National Weather Service St Louis MO
934 PM CDT Thu Aug 26 2021
MOC135-270500-
/O.NEW.KLSX.FA.Y.0085.210827T0234Z-210827T0500Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Moniteau MO-
934 PM CDT Thu Aug 26 2021
The National Weather Service in St Louis has issued a
* Urban and Small Stream Flood Advisory for...
Eastern Moniteau County in central Missouri...
* Until midnight CDT.
* At 934 PM CDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms has recently fallen. Between 3 and
6 inches of rain have fallen. While heavy rain has ended...the
threat of urban and small stream flooding will continue as water
recedes.
* Some locations that will experience flooding include...
California, Jamestown, Clarksburg, McGirk, Easley, Lupus, Kliever
and Sandy Hook.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3853 9246 3854 9256 3863 9269 3868 9266
3868 9262 3869 9262 3892 9250 3890 9247
3887 9248 3886 9246 3883 9244 3882 9242
3882 9239 3881 9238 3880 9238 3879 9238
3877 9241 3875 9241 3874 9240
$$
BRCWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Aug 26, 6:45 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 26, 6:45 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
645 PM CDT Thu Aug 26 2021
.SHORT TERM... (Through Late Friday Night)
Issued at 308 PM CDT Thu Aug 26 2021
Heat and thunderstorm potential continue to be the driving message
through Friday.
Overnight thunderstorms resulted in outflow that left a remnant
boundary across the forecast area today. Visible satellite clearly
marks this corridor with developing cu and associated thunderstorms,
which stretch from central Illinois through Rolla, MO. Mesoanalysis
depicts 4000-5000+ J/kg of SBCAPE along this line, dewpoints well
into the 70s, PWATs pushing near 2 inches, and DCAPE between 1000
and 1600 J/kg. The biggest limitation has been the lackluster shear
over the last several days with less than 20 knots covering this
region. Radar trends show the impact of the low-flow with
development remaining almost stationary before weakening. This
environment suggests frequent lightning, locally very heavy rain
with rainfall rates of 1-2+ inches per hour, and downburst winds
that could reach 50-60 mph through early evening.
Diurnally-driven convection will wane through this evening with the
decrease in daytime instability. Attention shifts to the north with
the potential for a overnight MCS to track west to east through
Iowa. Deterministic guidance is in fair agreement with the initial
development over northwest Iowa, where upper level diffluence and
shortwave energy is best concentrated ahead of an upper trough. This
is also supported by convergence at the nose of a strengthening low
level jet, orientation of the ridge with height rises to the south
and east, and weak steering flow. Spatial and temporal distribution
of CAMs via HREF paintball plots give somewhat of a boost in
confidence that the greatest impact will remain north of the CWA.
Consequences from this system will likely be limited to outflow at
the southern end of the convection across the northern fringes of
the forecast area (Quincy). Even this looks somewhat iffy with the
timing and orientation of the outflow. Expect what comes south to
be in a weakening/dissipating phase.
Little has changed going forward through Friday. Though we have a
drop in 850mb temperatures, it is minor (1-2C) with low 20s covering
much of the region. Surface temperatures will likely reach well into
the 90s with dewpoints in the 70s once again. Consistency in
guidance over the last couple of forecast cycles has resulted in
increasing confidence that heat indices will not change much,
supporting the extension of the heat advisory through Friday
evening. Meanwhile, there are hints that a weak surface trough will
extend through the forecast area with weak/diffuse upper shortwave
energy pushing south to north on the back side of the ridge. How
close to reality this is, is yet to be determined and not worth much
more than an honorable mention for the support of slight chance
PoPs. Expect most locations to remain rain-free, hot, and humid.
Maples
.LONG TERM... (Saturday through Next Thursday)
Issued at 308 PM CDT Thu Aug 26 2021
Heat will become less of a concern over the weekend with the focus
shifting to an increasingly active pattern. Additional challenges
will be introduced by a slowing cold front from the north and a
strong tropical system tracking north out of the gulf.
Ridging looks like it will maintain control through at least the
first half of the weekend with consensus leaning toward a dry
Saturday. Change are minor with regard to the mid-level profile.
850mb temperatures will cool to the mid-teens to near 20C, signaling
slightly lower daytime highs. Many locations will still achieve low
to mid-90s along with dewpoints ranging from the upper 60s to mid-
70s. Heat indices will run roughly 5 degrees cooler. That said,
urban areas could still approach 100 degrees, begging for yet
another extension to the advisory around the metro area heat island.
By Sunday, several features will mark the start of an active, more
complex scenario that plays out through the middle of next week. A
surface low will eject northeast into Canada, draping a cold front
from the Upper Midwest through the central Plains early Sunday. This
front will attempt to make southeast progress through the day, but
slows in forward speed. Meanwhile, the eastern ridge meanders along
the eastern seaboard as a tropical system encroaches on the
Louisianan coast late in the day into the overnight period. While
Sunday may start dry, diurnal instability and weak upper shortwave
energy could provide enough support for scattered afternoon and
evening thunderstorms.
Forecast certainty decreases beyond Sunday. Over the last few
forecast cycles, trends have been to slow and/or eventually stall
the cold front as it approaches from the north. Latest indications
are that the front may never entirely clear the area and washes out
in the northern portion of the CWA. The tropical system tracks north
in the vicinity of the Mississippi River Valley with the northern
edge of the system providing some influence to the local area.
Exactly where the system tracks will most certainly have some impact
on precipitation potential through the middle of the week. Given the
myriad of solutions, this is likely to result in some magnitude of
shower and thunderstorm potential each day Monday through Thursday.
Maples
&&
.AVIATION... (For the 00z TAFs through 00z Friday Evening)
Issued at 640 PM CDT Thu Aug 26 2021
Activity that fired up this afternoon is gradually diminishing.
Still a slight chance of a shower or storm near KCOU, so kept
vicinity thunderstorm mention there through 01z Friday.
Otherwise, dry with VFR flight conditions through the forecast
period. Light and variable winds becoming south to southwest by
mid morning on Friday with some scattered diurnal cu.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT Friday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-Madison MO-
Marion MO-Moniteau MO-Monroe MO-Montgomery MO-Osage MO-Pike
MO-Ralls MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Shelby MO-Warren MO-Washington MO.
IL...Heat Advisory until 7 PM CDT Friday for Adams IL-Bond IL-Brown
IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair-Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 26, 9:23 PM CDT, 11 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 923 PM CDT Thu Aug 26 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 923 PM CDT Thu Aug 26 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Slight chance of thunderstorms over portions of northeast Missouri and west central Illinois late tonight. However, most of the region is more likely to remain dry for the remainder of the night. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat index values up to 105 degrees are expected Friday afternoon into Friday evening. The heat advisory has been extended through 7 p.m. Friday. There is a slight chance for thunderstorms across parts of the area Friday afternoon. Thunderstorms will be possible across portions of the area Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Byrd
In the hours before
Local storm report, Aug 26, 5:25 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 1 WNW BRENTWOOD 38.62N 90.36W
08/26/2021 ST. LOUIS MO NWS EMPLOYEE
LARGE TREE LIMBS DOWN IN TILLES PARK.
&&Local storm report, Aug 26, 8:24 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 1 S CALIFORNIA 38.62N 92.57W
08/26/2021 MONITEAU MO EMERGENCY MNGR
POWER POLE DOWN.
&&
MDPLocal storm report, Aug 26, 8:46 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
846 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN CALIFORNIA 38.64N 92.57W
08/26/2021 M1.40 INCH MONITEAU MO EMERGENCY MNGR
FELL IN THE PAST HOUR.
&&
MABLocal storm report, Aug 26, 9:14 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 1 SSW GREENVILLE 38.88N 89.41W
08/26/2021 BOND IL LAW ENFORCEMENT
MULTIPLE POWER POLES LEANED OVER AND A FEW
THAT WERE SNAPPED. A FEW TREES AND SEVERAL
LARGE LIMBS DOWNED. DAMAGE MOSTLY CONFINED
TO SOUTH SIDE OF GREENVILLE.
&&
BRCLocal storm report, Aug 26, 9:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
929 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SSW FOWLER 39.99N 91.27W
08/26/2021 ADAMS IL BROADCAST MEDIA
FOUR POWER POLES DOWNED BY THUNDERSTORM
WINDS.
&&
BRCLocal storm report, Aug 26, 9:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
934 PM CDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 7 WSW HALLSVILLE 39.06N 92.33W
08/26/2021 BOONE MO PUBLIC
MEDIUM SIZED TREE SNAPPED OFF. VIA TWITTER
WITH PICTURE OF TREE.
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:51 PM CDT | Flash Flood Warning | LSX | Moniteau | 103 min |
| Aug 26, 8:34 PM CDT | Areal Flood Advisory | LSX | Warren | 3 hr |
Nearby
Areal Flood Advisories in Missouri, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.